Drugs Q & A

What Are The Active Ingredients In Midol?

Midol is an acetaminophen based over the counter medication used for menstrual pain relief and for the alleviation of a variety of menstrual symptoms. Premenstrual syndrome (PMS) has a wide variety of signs and symptoms, including mood swings, tender breasts, food cravings, fatigue, irritability and depression. It’s estimated that as many as 3 of every 4 menstruating women have experienced some form of premenstrual syndrome.

Midol works well for menstrual cramps. Many women have menstrual cramps just before and during their menstrual periods. For some women, the discomfort can be annoying. Menstrual pain has been reported by 84.1% of women, with 43.1% reporting that pain occurred during every period, and 41% reporting that pain occurred during some periods.

What is the active ingredient in Midol?

Midol Complete contains Acetaminophen 500 mg, Caffeine 60 mg and Pyrilamine maleate 15 mg to effectively relieve period cramps, headache, backache, muscle ache, bloating, fatigue and water weight gain.

Key Facts About Midol and Its ingredients:

  • Midol provides up to six hours of period symptom relief
  • Relieves period cramps, bloating, water-weight gain, fatigue, muscle ache, backache and headache
  • Contains acetaminophen (a pain reliever), as well as caffeine (a diuretic) and pyrilamine maleate (an antihistamine) to fight fatigue and bloating
  • Available in easy-to-take caplets or gelcaps
  • Recommended for both adults and children 12 years or older
  • Take two caplets with water every six hours as necessary; do not exceed six caplets a day

What are the side effects of Midol?

  • you may get sleepy
  • avoid alcoholic drinks
  • excitability may occur, especially in children
  • alcohol, sedatives, and tranquilizers may increase drowsiness
  • be careful when driving a motor vehicle or operating machinery
  • limit the use of caffeine-containing medications, foods, or beverages because too much caffeine may cause nervousness, irritability, sleeplessness, and, occasionally, rapid heartbeat. The recommended dose of this product contains about as much caffeine as a cup of coffee.

Stop use and ask a doctor if

  • new symptoms occur
  • redness or swelling is present
  • pain gets worse or lasts more than 10 days
  • fever gets worse or lasts more than 3 days

If pregnant or breast-feeding, ask a health professional before use.

Safety of Midol

Midol contains 500 mg acetaminophen 500 mg, taking too much acetaminophen can cause liver damage, sometimes serious enough to require liver transplantation or cause death. You might accidentally take too much acetaminophen if you do not follow the directions on the prescription or package label carefully, or if you take more than one product that contains acetaminophen.

To be sure that you take acetaminophen safely, you should

  • not take more than one product that contains acetaminophen at a time. Read the labels of all the prescription and nonprescription medications you are taking to see if they contain acetaminophen. Be aware that abbreviations such as APAP, AC, Acetaminophen, Acetaminoph, Acetaminop, Acetamin, or Acetam. may be written on the label in place of the word acetaminophen. Ask your doctor or pharmacist if you don’t know if a medication that you are taking contains acetaminophen.
  • take acetaminophen exactly as directed on the prescription or package label. Do not take more acetaminophen or take it more often than directed, even if you still have fever or pain. Ask your doctor or pharmacist if you do not know how much medication to take or how often to take your medication. Call your doctor if you still have pain or fever after taking your medication as directed.
  • be aware that you should not take more than 4000 mg of acetaminophen per day. If you need to take more than one product that contains acetaminophen, it may be difficult for you to calculate the total amount of acetaminophen you are taking. Ask your doctor or pharmacist to help you.
  • tell your doctor if you have or have ever had liver disease.
  • not take acetaminophen if you drink three or more alcoholic drinks every day. Talk to your doctor about the safe use of alcohol while you are taking acetaminophen.
  • stop taking your medication and call your doctor right away if you think you have taken too much acetaminophen, even if you feel well.

Talk to your pharmacist or doctor if you have questions about the safe use of acetaminophen or acetaminophen-containing products.

<
Back to top button

Adblock Detected

Please consider supporting us by disabling your ad blocker